Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Having trouble sleeping. Taking temazepam which worked for while. Suggestion?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4152 Questions
I am having trouble sleeping for more than an hour at a time...I have tried aero quell, lunes tea and am currently taking temazepam which worked for a while, but no more...any suggestions?
Posted Wed, 7 Aug 2013 in Sleep Disorders
Answered by Dr. Seikhoo Bishnoi 36 minutes later
Welcome to XXXXXXX

Troubled sleep may be due to many reasons and poor sleep hygiene is one of main reason for poor sleep. So before going to main line treatment I would like to tell you about sleep hygiene.

Fix time to go to bed and avoid late night awakening.
Use your bedroom for sleeping only and don't make it work place.
Avoid use of laptop from bed.
Dont read while sitting on bed.
If you are not able to get proper sleep in 10-15 minutes of going to bed, get up and try to divert your attention.
If possible change the position of bed, it will help to avoid conditioned insomnia.
Avoid day time naps.
Avoid tea, coffee, carbonated drinks, chocolates and alcohol in evening.
If possible take a glass of lukewarm milk.
Dont think about sleep again and again.

Try to follow these points and you will see improvement.

Now you are not getting enough relief with temazepam so try to taper its doses slowly and stop taking it.

There are other options available like Zolpidem, Zopiclone which are comparatively less addicting and are very useful for early insomnias.

Other drugs like mirtazepine can also be taken with proper consultation of a Psychiatrist and the drug will help in improving sleep as well as it will also help in treating depressive and anxiety symptoms associated with insomnia.

Hope I cleared your doubt, if you have more questions you can ask again in follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor